Alert archive / California / Hard Freeze Warnings in 2009
Hard Freeze Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze warning at Dec 6, 2009, 2:19 PM PST. It took effect at Dec 7, 2009, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2009, 2:19 PM PST (22:19 UTC)
- In effect from
- Dec 7, 2009, 12:00 AM PST
- Expired
- Dec 7, 2009, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 062219 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 219 PM PST SUN DEC 6 2009 CAZ001-071200- /O.NEW.KEKA.HZ.W.0002.091207T0800Z-091207T1700Z/ REDWOOD COAST- 219 PM PST SUN DEC 6 2009 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY. A VERY COLD AIRMASS WILL SETTLE INTO THE REGION OVERNIGHT...BRINGING THE COLDEST TEMPERATURES OF THE SEASON TO COASTAL AREAS OF HUMBOLDT AND DEL NORTE COUNTY. A HARD FREEZE IS EXPECTED FOR ALL AREAS AWAY FROM THE IMMEDIATE COAST...WITH THE COLDEST PLACES LIKELY TO BOTTOM OUT BETWEEN 25 AND 28 DEGREES BY SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
000 WWUS76 KEKA 070441 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 841 PM PST SUN DEC 6 2009 CAZ001-071400- /O.CON.KEKA.HZ.W.0002.091207T0800Z-091207T1700Z/ REDWOOD COAST- 841 PM PST SUN DEC 6 2009 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY. A VERY COLD AIR MASS WILL SETTLE INTO THE REGION OVERNIGHT... BRINGING THE COLDEST TEMPERATURES OF THE SEASON TO COASTAL AREAS OF HUMBOLDT AND DEL NORTE COUNTY. A HARD FREEZE IS EXPECTED FOR ALL AREAS AWAY FROM THE IMMEDIATE COAST...WITH THE COLDEST PLACES LIKELY TO BOTTOM OUT BETWEEN 25 AND 29 DEGREES BY SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
000 WWUS76 KEKA 071117 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 317 AM PST MON DEC 7 2009 CAZ001-071700- /O.CON.KEKA.HZ.W.0002.000000T0000Z-091207T1700Z/ REDWOOD COAST- 317 AM PST MON DEC 7 2009 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. TEMPERATURES WILL BOTTOM OUT BETWEEN 27 AND 30 DEGREES AROUND SUNRISE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
000 WWUS76 KEKA 071710 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 910 AM PST MON DEC 7 2009 CAZ001-071815- /O.EXP.KEKA.HZ.W.0002.000000T0000Z-091207T1700Z/ REDWOOD COAST- 910 AM PST MON DEC 7 2009 ...HARD FREEZE WARNING HAS EXPIRED... THE HARD FREEZE WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Dec 6, 7:53 AM PST, 6 hours 26 minutes earlier.
Area forecast discussion, Dec 6, 7:53 AM PST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 753 AM PST SUN DEC 6 2009 .SYNOPSIS...COLD AIR HAS INVADED THE REGION WITH PERIODS OF RAIN OR SNOW SHOWERS TODAY AND TONIGHT. THE COLD AIR WILL HANG AROUND FOR THE FIRST PART OF THE UPCOMING WEEK WITH A WARMER AND WETTER PATTERN SETTING UP FOR THE SECOND HALF OF THE WEEK. && .UPDATE...COLD AIR CONTINUES TO SPILL INTO THE AREA THIS MORNING. INSTABILITY SHOWERS HAVE ALREADY POPPED UP OFFSHORE AND SOME OF THESE WILL MOVE ONTO THE COAST AND INLAND THIS MORNING AND AFTERNOON. SO UPDATES TO THE FORECASTS/GRIDS WERE MADE TO ADDRESS THIS AND ALSO TO CANCEL THE HARD FREEZE WARNING FROM LAST NIGHT. TEMPERATURES WILL RECOVERY VERY LITTLE TODAY AS STRONG COLD AIR ADVECTION CONTINUES. SNOW LEVELS WILL REMAIN LOW...AROUND 1500 TO 2000 FEET BUT LIKELY LOWER IN HEAVIER SHOWERS. ADDITIONALLY SMALL HAIL IS LIKELY ALONG THE COAST WITH SOME OF THE SHOWERS. HOWEVER...PRECIPITATION IS LIKELY TO REMAIN ISOLATED TO WIDELY SCATTERED SO TODAY WILL NOT BE A TOTAL WASHOUT...JUST PERIODS OF SHOWERS. BURGER && .PREV DISCUSSION... /ISSUED 425 AM PST SUN DEC 6 2009/ SYNOPSIS...COLD AIR HAS INVADED THE REGION WITH RAIN OR SNOW SHOWERS A POSSIBILITY LATER TODAY AND TONIGHT. THE COLD AIR WILL HANG AROUND FOR THE FIRST PART OF THE UPCOMING WEEK WITH A WARMER AND WETTER PATTERN SETTING UP FOR THE SECOND HALF OF THE WEEK. DISCUSSION...SNOW LEVELS AND PRECIP TYPE ARE THE BIGGEST QUESTIONS FOR THE NEXT 24-30 HRS. THE IMMEDIATE CONCERN INVOLVES THE ONGOING HARD FREEZING WARNING FOR THE NORTH COAST. TEMPS FELL QUICKLY IN THE EVENING TO AROUND FREEZING...BUT CLOUDS CURRENTLY FORMING AROUND HUMBOLDT BAY MAY PUT THE KIBOSH ON TEMPS REALLY BOTTOMING OUT. REGARDLESS...WE WILL LET THE WARNING CONTINUE AS OTHER AREAS ALONG THE NORTH COAST THAT REMAIN CLEAR WILL CONTINUE TO GET COLDER EARLY THIS MORNING. A VERY COLD UPPER LOW CURRENTLY OVER WESTERN OREGON WILL PIVOT OVER NRN CA BY THIS EVENING. MODIFIED ARCTIC AIR HAS ALREADY INVADED INTERIOR VALLEYS...WITH THIS AIRMASS TO MOVE OFFSHORE LATER TODAY. INSTABILITY ASSOCIATED THIS UPPER LOW SHOULD BE ENOUGH TO GENERATE SHOWERS BY THIS AFTERNOON...MOST PREVALENT OVER THE WATER. CONSIDERING THE SOURCE REGION OF THIS LOW...MOISTURE WILL BE LIMITED AND THUS SNOW AMOUNTS SHOULD REMAIN BELOW A COUPLE OF INCHES ABOVE 500 FT MSL. WE CANNOT RULE OUT SLEET OR EVEN A FEW SNOWFLAKES ALONG THE COAST LATER THIS AFTERNOON AND TONIGHT WITH SUCH COLD AIR IN PLACE. AS MENTIONED EARLIER...SNOW LEVELS MAY FALL TO 500 FT TONIGHT...AND MOST PLACES HAVE YET TO REALLY SEE ACCUMULATING SNOW THIS SEASON. THAT BEING SAID...WE WILL HOLD OFF ON ANY ADVISORY AND LET LATER SHIFTS RE-EVALUATE THE AMOUNT OF AVAILABLE MOISTURE. MODELS ARE ADVERTISING A SFC LOW TO MOVE ONSHORE CLOSE TO THE BAY AREA MON MORNING...BRINGING ENHANCED MOISTURE AND LIFT TO THAT AREA...BUT WE BELIEVE THIS WILL REMAIN JUST SOUTH OF MENDOCINO COUNTY...BUT THIS WILL NEED TO BE WATCHED CLOSELY. THE UPPER LOW FILLS AND DROPS SE DURING THE DAY MON FOR IMPROVING CONDITIONS FROM NORTH TO SOUTH. THE COLD AIR WILL REMAIN TRAPPED...AND WITH THE POTENTIAL FOR CLEARING SKIES...TEMPS MAY ONCE AGAIN DROP BELOW FREEZING ALONG THE COAST TUE MORNING. MODELS INITIALLY SHOWED RIDGING ON TUE...BUT NOW ANOTHER SHORTWAVE RIDES DOWN THE NORTHWEST FLOW ALOFT. MOISTURE WILL AGAIN BE LIMITED...SO ONLY A FEW SHOWERS ARE EXPECTED. A SHORTWAVE RIDGE IS EXPECTED TO BRIEFLY MOVE OVERHEAD ON WED. LONGER RANGE MODELS CONTINUE TO STRUGGLE WITH THE STRENGTHENING PACIFIC JET AND ITS INFLUENCE ON CALIFORNIA. WE HAVE BACKED OFF ON POPS TO ACCOUNT FOR TIMING ISSUES REGARDING THE FIRST INCOMING STORM...NOW LOOKING LIKE LATE WED. A STORMIER PATTERN STILL LOOKS LIKELY AFTER THAT TIME...BUT SPECIFICS ARE VERY FUZZY...SO STAY TUNED. JCA MARINE...BRISK NORTHERLY WINDS WILL CONTINUE OVER THE OUTER WATERS THROUGH THIS AFTERNOON...AND OVER THE WATERS NEAR PUNTA GORDA NORTHWARD TO PT ST GEORGE THROUGH EARLY THIS AFTERNOON. A FEW GUSTS TO 35 KT MAY BE OBSERVED...MAINLY OVER THE OUTER WATERS IN THE MORNING. NORTHERLY SEAS WILL DIMINISH AS THE WINDS EASE LATER TODAY...AS A LONG PERIOD WESTERLY SWELL BUILDS INTO THE WATERS. EVIDENCE OF THIS SWELL IS NOTED AT THE WAVERIDER BUOYS...WITH 2 FT AT 18 SECONDS FROM THE WEST. THIS SWELL WILL BUILD TO NEAR 4 FT AT 15 SECONDS IN THE NEXT DAY OR TWO AS THE WINDS CONTINUE TO MODERATE. ANOTHER MORE SUBSTANTIAL SWELL WILL BEGIN TO MOVE INTO THE WATERS FROM THE WNW ON TUESDAY...BUILDING TO NEAR 11 FT AT 18 SECONDS BY TUESDAY EVENING. LATER IN THE WEEK A LOW PRESSURE SYSTEM WILL BRING INCREASING SOUTH TO SE WINDS TO THE WATERS...AND CORRESPONDING SHORT PERIOD SOUTHERLY WAVES. THE SOUTHERLY WAVES COMBINED WITH THE LARGE WNW SWELL WILL CREATE AN UGLY MIXED SEA STATE WEDNESDAY NIGHT THROUGH AROUND FRIDAY. CC AVIATION...ASIDE FROM VARIABLE LIFR CONDITIONS CAUSED BY FG IN THE UKI VALLEY OVERNIGHT...EXPECT MAINLY TO CONTINUE THROUGH THE PERIOD. A LOW PRESSURE SYSTEM WILL CROSS THE FORECAST AREA TODAY AND TONIGHT...BRINGING INSTABILITY SHOWERS FOR THE AFTERNOON INTO TONIGHT. DO NOT EXPECT ANY LOW CIGS OR VSBY RESTRICTIONS. CC && .EKA WATCHES/WARNINGS/ADVISORIES... NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR PZZ450. SMALL CRAFT ADVISORY UNTIL 6 PM PST THIS EVENING FOR PZZ410-470- 475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 6, 4:39 AM PST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 439 AM PST SUN DEC 6 2009 CAZ001>004-076-071500- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 439 AM PST SUN DEC 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HARD FREEZE WARNING REMAINS IN EFFECT THIS MORNING FOR THE REDWOOD COAST. SCATTERED RAIN OR SNOW SHOWERS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH SMALL HAIL POSSIBLE ALONG THE COAST. SNOW LEVELS WILL BE DROPPING DURING THE DAY TO AS LOW AS 500 FT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LIGHT RAIN AND SNOW SHOWERS ARE EXPECTED THROUGH MONDAY. SNOW LEVELS ARE EXPECTED TO DROP TO 500 FEET WITH SEVERAL INCHES OF SNOW. A WARMER AND WETTER PATTERN IS EXPECTED TO DEVELOP BY LATE IN THE WEEK WITH POTENTIALLY HEAVY RAINS AND HIGH ELEVATIONS SNOWS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Local storm report, Dec 6, 11:26 AM PST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1126 AM PST SUN DEC 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM SNOW 5 WNW REDWAY 40.15N 123.91W
12/06/2009 U0.0 INCH HUMBOLDT CA TRAINED SPOTTER
LIGHT -SW WITH JUST A DUSTING ON THE GROUND.
0740 AM SNOW BRICELAND 40.10N 123.90W
12/06/2009 M0.0 INCH HUMBOLDT CA PUBLIC
LIGHT SNOWSHOWER. DRY FLAKES AT 300-400 FT. TEMP 28F.
0820 AM SNOW 3 ENE MYERS FLAT 40.29N 123.82W
12/06/2009 U0.0 INCH HUMBOLDT CA TRAINED SPOTTER
LIGHT SNOW, NO ACCUM. 1100 FEET AND FRUILAND RIDGE
0840 AM SNOW 10 N LAYTONVILLE 39.81N 123.48W
12/06/2009 U0.0 INCH MENDOCINO CA TRAINED SPOTTER
3800 FEET ON IRON PEAK MTN. CONSISTENTLY SNOWING. AT 715
AM MAINLY CLEAR THEN MASS MOVD FROM NORHT AND STARTED
SNOWING. TEMP 28F AND GROUND FROZEN
0925 AM SNOW 3 SW GARBERVILLE 40.07N 123.83W
12/06/2009 U0.0 INCH HUMBOLDT CA TRAINED SPOTTER
LIGHT SNOW...ONLY A DUSTING.
0900 AM SNOW 4 W ETTERSBURG 40.12N 124.07W
12/06/2009 U0.0 INCH HUMBOLDT CA TRAINED SPOTTER
ELEVATION 1700 FEET. DUSTING OF SNOW.
0930 AM FREEZE 6 SSW EUREKA 40.72N 124.20W
12/06/2009 U0 F HUMBOLDT CA TRAINED SPOTTER
TEMPERATURE 30F EUREKA...VCNTY ST JOSEPH HOSPITAL.
0930 AM FREEZE EUREKA 40.80N 124.16W
12/06/2009 U0 F HUMBOLDT CA TRAINED SPOTTER
LOW TEMPERATURE 30F...LOCATION IN ELK RIVER.
1050 AM SLEET 4 W ETTERSBURG 40.12N 124.07W
12/06/2009 U0.00 INCH HUMBOLDT CA TRAINED SPOTTER
HEAVY SLEET AT 1045 AM. TEMP 34.2F AND LOW TEMP 32.9F.
1050 AM FREEZE GASQUET 41.85N 123.97W
12/06/2009 U0 F DEL NORTE CA PUBLIC
HEAVY FREEZE. TEMP 25F 1/16 ICE COVERING GROUNDS AND ICE
AND HWY 199 AT GASQUET. TRAINED SPOTTER.
&&
ASHFORDThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 8:45 PM PST | Small Craft Advisory for Hazardous Seas | EKA | 6 hr |
Nearby
Hard Freeze Warnings in California, 2009Every hard freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.